MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752059
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported tip of the product was found to be bent during a cataract vitrectomy combination procedure.The product was replaced and the procedure was completed.There was no patient harm.
 
Additional Manufacturer Narrative
Corrected and additional information provided in b.5.A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.Upon visual inspection, the tip of the infusion cannula had been either snapped or sheered partially, the tip was still attached.The infusion cannula tip is manufactured by a supplier manufacturer and is assembled by us, the manufacturer to the silicone tubing.We could not determine conclusively where and when the damage occurred.The root cause of the customer's complaint could not be conclusively determined when or where the damage occurred.A notification was sent to the supplier for awareness of this complaint issue.Production was also made aware of this issue and this customer experience was shared with the production personnel.After investigation of this complaint and analysis of complaints of this nature confirm no unfavorable trend for this event.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
As a result of an internal review of the file, it was determined that the information provided for this event does not represent a reportable device malfunction.The initial report was submitted in error since the actual issue of bent tip was associated with an infusion cannula and not with the phacoemulsification tip.No further supplemental reports will be available.

Brand Name
CONSTELLATION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15996406
Report Number1644019-2022-01064
Device Sequence Number20242975
Product Code LRO
UDI-Device Identifier10380657520593
UDI-Public00380657520596
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue Number8065752059
Device Lot Number2503140H
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2022
Supplement Date Received by Manufacturer03/07/2023
Initial Report FDA Received Date12/16/2022
Supplement Report FDA Received Date03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown